MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 4600 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 4600 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER
Catalog Number 6802445
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that lower than expected vitros potassium (k+) results were obtained from a single level of non-vitros biorad lyphochek assayed chemistry controls, lot 89730, using vitros k+ slide lot 4102-1007-5442 on a vitros 4600 chemistry system.The assignable cause of the event was an instrument performance issue.An ortho laboratory specialist (ls) went on site and found the pm incubator and the pm incubator evaporation caps, versa tip supply and tip locator were very dirty.In addition, the erf metering tubing was obstructed.The ortho ls performed the as needed maintenance procedures of cleaning the pm incubator, pm evaporation caps, the electrometer voltage terminal, tip locator, primary metering proboscis/piston assembly and purging the erf metering tubing.The ortho ls then calibrated vitros k+ slide lot 4102-1007-5442.Acceptable vitros k+ slide lot 4102-1007-5442 results were obtained after performing the as-needed maintenance and calibration.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros potassium (k+) results were obtained from a single level of non-vitros biorad lyphochek assayed chemistry controls, lot 89730, using vitros k+ slide lot 4102-1007-5442 on a vitros 4600 chemistry system.Biorad level 3 k+ results of 4.99, 4.94, 4.74, 4.77, 476 and 4.69 mmol/l vs.The expected result of 5.83 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The affected quality control samples were non-patient samples.There were no allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 604391.

Brand Name
VITROS 4600 CHEMISTRY SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18376181
Report Number0001319809-2023-00191
Device Sequence Number7579618
Product Code JJE
UDI-Device Identifier10758750012343
UDI-Public10758750012343
Combination Product (Y/N)N
Initial Reporter CountryRP
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802445
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Initial Report FDA Received Date12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown